Alert archive / Kentucky / Tornado Warnings in 2019

Tornado Warning 3, NWS Jackson, KY

June 24, 2019Clay County, Jackson County, Owsley County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 24, 2019, 4:20 PM EDT for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 4:20 PM EDT (20:20 UTC)
Expired
Jun 24, 2019, 4:45 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clay County, KY, Jackson County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:25 PM EDTTSTM WND DMGIsland City, KYA TREE WAS BLOW DOWN ONTO A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WFUS53 KJKL 242020
TORJKL
KYC051-109-189-242045-
/O.NEW.KJKL.TO.W.0003.190624T2020Z-190624T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
420 PM EDT Mon Jun 24 2019

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Central Owsley County in southeastern Kentucky...
  Southeastern Jackson County in southeastern Kentucky...
  North central Clay County in southeastern Kentucky...

* Until 445 PM EDT.
    
* At 419 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Maulden, or 9 miles southeast of McKee, moving
  northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Island City around 425 PM EDT.
  Major around 430 PM EDT.
  Booneville around 435 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3728 8391 3734 8393 3750 8368 3739 8356
TIME...MOT...LOC 2019Z 239DEG 43KT 3734 8385 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

KAS
2 follow-up statements
288 
WWUS53 KJKL 242033
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
433 PM EDT Mon Jun 24 2019

KYC051-109-242043-
/O.CAN.KJKL.TO.W.0003.000000T0000Z-190624T2045Z/
Jackson KY-Clay KY-
433 PM EDT Mon Jun 24 2019

...THE TORNADO WARNING FOR SOUTHEASTERN JACKSON AND NORTH CENTRAL
CLAY COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. 

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Kentucky.

LAT...LON 3734 8374 3735 8379 3739 8382 3741 8382
      3750 8368 3739 8356 3734 8373
TIME...MOT...LOC 2033Z 239DEG 43KT 3743 8367 

$$

KYC189-242045-
/O.CON.KJKL.TO.W.0003.000000T0000Z-190624T2045Z/
Owsley KY-
433 PM EDT Mon Jun 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
OWSLEY COUNTY...
    
At 433 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Southfork, or near Booneville, moving northeast at
50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Owsley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3734 8374 3735 8379 3739 8382 3741 8382
      3750 8368 3739 8356 3734 8373
TIME...MOT...LOC 2033Z 239DEG 43KT 3743 8367 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RAY
796 
WWUS53 KJKL 242042
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
442 PM EDT Mon Jun 24 2019

KYC189-242050-
/O.EXP.KJKL.TO.W.0003.000000T0000Z-190624T2045Z/
Owsley KY-
442 PM EDT Mon Jun 24 2019

...THE TORNADO WARNING FOR CENTRAL OWSLEY COUNTY WILL EXPIRE AT 445
PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Kentucky.

Remember, a Tornado Warning still remains in effect for Northeastern 
Owsley County, West central Breathitt County, and Southeastern Lee 
County until 500 PM EDT. 

LAT...LON 3734 8374 3735 8379 3739 8382 3741 8382
      3750 8368 3739 8356 3734 8373
TIME...MOT...LOC 2040Z 239DEG 43KT 3746 8360 

$$

RAY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:37 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 24, 2:37 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
237 PM EDT Mon Jun 24 2019

.UPDATE...
Issued at 235 PM EDT MON JUN 24 2019

Weather grids were updated for recent trends and Severe
Thunderstorm Watch 439. Heating ahead of and in between
thunderstorms is leading to pockets of SBCAPE in the 3000 to 3500
J/kg range and MLCAPE in the 1000 to 1500 J/kg range. Effective
bulk shear is generally 25 to 40kt. 700 mb winds are generally 35
to 50KT with freezing and wetbulb zero levels near 13kft. An MCV
moving into the region could lead to a bit of backed low level
flow and should briefly keep the bulk shear near the levels
mentioned above for the next 2 to 3 hours with a period of
enhanced effective helicities of 150 to 200 m2/s2 possible.

Considering all this, the primary threat this afternoon appears
to be wind with the strong 700 mb flow and bands of lines of
storms, but a couple of discrete, rotating cells could produce
hail up to quarter sized and an isolated tornado or two cannot be
ruled out either especially with activity moving into Estill
County.

UPDATE Issued at 1123 AM EDT MON JUN 24 2019

A few showers and even a thunderstorm just south of Wayne County
are ongoing at this time per radar imagery. An outflow boundary
has worked into the western counties where temperatures are
generally in the upper 70s with dewpoints near 70 while locations
further east are in the lower 80s with dewpoints generally in the
lower 70s. Upper elevation locations such as Black Mtn are in the
upper 60s to 70s. This leads to low level lapse rates near or
just below 7C/km. Instability is generally greatest in the east
with MUCAPE analyzed 2000 to 3000 J/kg east of the outflow with
MLCAPE a less impressive 500 to 1000 J/kg, highest in the Big
Sandy region and Cumberland Plateau area near the TN border. Some
mid and high level clouds are limiting heating a bit in some spots
though the east in the Big Sandy Region is generally cloud free
at this time.

The initial cell moving into the southwest part of the area will
continue to be monitored as it moves northeast along the
instability gradient near the outflow as gust winds will be
possible with the cell. Gusty winds should be the primary threat
as the cells develop and move east/northeast across the area this
afternoon to early evening. Model forecasts generally have MLCAPE
reaching the 800 to 1800 J/kg range during the afternoon with
effective bulk shear of about 30 to 45 KT. This should be
sufficient for organized convection primarily linear, though a
discrete cell or two cannot be ruled out. The region remains under
a slight risk of severe thunderstorms today.

Hourly grids were freshened up based on recent observations and
radar, satellite, and model trends.

UPDATE Issued at 745 AM EDT MON JUN 24 2019

Did a quick update to mainly fine tune the PoPs and QPF in the
near term. Also, added in the latest obs and trends to the T/Td
grids while removing the valley fog this morning. These updated
forecast grids have been sent to the NDFD and web servers.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 405 AM EDT MON JUN 24 2019

...Threat for Severe Storms this Afternoon and Early Evening...

07z sfc analysis shows a broad area of low pressure over the
region centered to the northwest of Kentucky. A washed out warm
front is lying through eastern Kentucky with most of our CWA in
the warm sector replete with high amounts of moisture. As a result
temperatures are quite mild currently in the mid 60s valleys to
around 70 on the ridges. Dewpoints, meanwhile, are running in the
mid to upper 60s with winds light - generally from the south.
Some mid level clouds beneath a layer of higher ones have been
enough to keep most of the fog away so far this night despite the
addition of more rain last evening. Do expect some river valley
fog to take hold around dawn as the clouds thin a bit through the
rest of the night. The radar is fairly quiet at this hour with
just a few light showers in the far southwest.

The models are in excellent agreement aloft through the short term
portion of the forecast. They all depict a potent trough swinging
through the Upper Midwest and into the Great Lakes today and
tonight. This trough brings substantial height falls into Kentucky
along with plenty of shortwave energy in deep layer southwest
flow. The biggest impact from this mid and upper level support
passes by this evening with flatter, but still rather quick, flow
to follow allowing a gentle rebound in heights into Tuesday.
These heights will gradually build later in the day, Tuesday and
beyond in response to upper level ridging strengthening along the
Gulf Coast. Given the good model agreement have favored a model
blend represented by the NBM in the short term along with
considerations from the deterministic CAMs and NAM12 for
details/timing.

Sensible weather will feature a likely active afternoon and early
evening through eastern Kentucky. The upper low will push a cold
front through the Ohio Valley today crossing eastern Kentucky at
peak heating. This should provide good instability for any storms
that develop along and ahead of the boundary. Forecast soundings
show some directional, but more speed, shear in place for the
updrafts that develop allowing them to become strong to severe. A
QLCS is expected to pass through later in the afternoon/early
evening with damaging wind gusts the main threat, though a brief
tornado cannot be ruled out within the line. Any discrete cells
out ahead of the main storm cluster will also have the potential
for large hail. SPC has the JKL CWA smack dab in the middle of a
Slight Risk area and that looks reasonable so will continue to
message and highlight in social media. The storms do clear out to
the east in most models around or shortly after sunset, though
some stragglers - most likely showers - will be possible in the
main line's wake. Drier air will eventually win out by dawn
Tuesday with a beautiful and mainly dry day on tap - though
temperatures will be seasonably warm in the mid 80s for highs.

Used the NBM as the starting point for all the short term grids,
making only minor, point-based adjustments to the max and min
temperatures. Did also smooth out the coarse details of the PoPs
and QPF from the guidance today with consideration to the CAMs and
NAM12 for details and timing - maximizing both elements in the
northeast parts of the CWA by late afternoon.

.LONG TERM...(Tuesday night through Sunday)
Issued at 340 AM EDT MON JUN 24 2019

The extended will initially feature a period of hot and dry weather,
as a ridge of high pressure settles over the region. A pattern
change will be in store for the upcoming weekend, however, as a
trough of low pressure aloft moves out of Canada and into northern
New England. A weak frontal boundary extending southwestward from
the parent low may act as a trigger for shower and storm activity
across eastern Kentucky from Friday through Sunday. The models still
aren't in the best agreement regarding this scenario, so the latter
portion of the extended will be low confidence for now. Daily and
nightly temperatures should be fairly routine, with highs in the 80s
and lows in the 60s expected across the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 215 PM EDT MON JUN 24 2019

Multiple bands of showers and thunderstorms are expected to move
from west to east across the area through around 0Z. Wind gusts up
to 35kt, with locally severe gusts will be possible with this
along with brief periods of MVFR to IFR vis and CIGS. Drier
weather follows later this evening. Winds will increase from the
southwest to around 10 knots with gusts up to 20 kts through the
afternoon outside of storms. The winds will settle down and
switch more westerly following sunset.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JP
SHORT TERM...GREIF
LONG TERM...AR
AVIATION...JP
Hazardous weather outlook, Jun 24, 2:16 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
216 PM EDT Mon Jun 24 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-252130-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
216 PM EDT Mon Jun 24 2019

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon to early evening, with
scattered severe thunderstorms anticipated. Damaging wind gusts
are the primary threat, though hail up to quarter size, heavy
rain, and even an isolated tornado are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is also a slight chance of thunderstorms Friday afternoon
near the Tennessee and Virginia borders. Thunderstorms will be
possible areawide Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be requested for storm reports this
afternoon and evening.

JP

In the hours before

Special weather statement, Jun 24, 3:01 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
301 PM EDT Mon Jun 24 2019

KYZ058-059-241930-
Estill-Powell-
301 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POWELL AND NORTHEASTERN
ESTILL COUNTIES...

At 301 PM EDT, a strong thunderstorm was located over Cottage
Furnace, or near Irvine, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Stanton, Nada, Bowen, Hardwick, Rosslyn, Cottage Furnace, Lombard,
Cat Creek, Slade, Furnace, Knowlton and Rogers Chapel.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3780 8365 3779 8367 3771 8396 3775 8400
      3791 8376
TIME...MOT...LOC 1901Z 239DEG 25KT 3776 8391

KAS
Special weather statement, Jun 24, 3:17 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
317 PM EDT Mon Jun 24 2019

KYZ106-107-241945-
Johnson-Morgan-
317 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JOHNSON COUNTY...

At 316 PM EDT, a strong thunderstorm was located near Win, or 8 miles
northwest of Paintsville, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kerz, Niles, Galen, Stambaugh, Hargis, Flatgap, Barnrock, Winifred,
Sip, Elna, Win, Redbush, Chandlerville and Minefork.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3796 8282 3791 8273 3790 8274 3781 8296
      3783 8299 3785 8299 3787 8302 3788 8303
      3799 8291
TIME...MOT...LOC 1916Z 236DEG 30KT 3788 8294

KAS
Special weather statement, Jun 24, 3:19 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
319 PM EDT Mon Jun 24 2019

KYZ058-059-108-111-241945-
Lee-Estill-Wolfe-Powell-
319 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...EAST
CENTRAL ESTILL...NORTH CENTRAL LEE AND WEST CENTRAL WOLFE COUNTIES...

At 319 PM EDT, a strong thunderstorm was located over Pryse, or near
Irvine, moving northeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pilot, Pitts, Fitchburg, Texola, Rogers, Leeco, Lombard, Slade, See,
Doe Creek, Nada, Patsey, Pryse, Cobhill, Standing Rock, Natural
Bridge S.P., Glencairn and Rogers Chapel.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3763 8393 3767 8395 3785 8371 3774 8360
TIME...MOT...LOC 1919Z 236DEG 29KT 3767 8389

KAS
Special weather statement, Jun 24, 3:27 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service JACKSON KY
327 PM EDT Mon Jun 24 2019

KYZ059-060-242000-
Menifee-Powell-
327 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POWELL AND CENTRAL
MENIFEE COUNTIES...

At 327 PM EDT, a strong thunderstorm was located over Campsites in
the Indian Creek area of the Daniel Boone National Forrest, or 7
miles east of Stanton, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm. A brief tornado may also be possible.

Locations impacted include...
Frenchburg, Wellington, Campsites in the Indian Creek area of the
Daniel Boone National Forrest, Fagan, Bowen, Tabor, Ratlitt, Mariba,
Denniston and Artville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3792 8346 3792 8347 3782 8378 3786 8381
      3801 8361 3802 8357
TIME...MOT...LOC 1927Z 235DEG 26KT 3787 8373

KAS
Special weather statement, Jun 24, 3:57 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
357 PM EDT Mon Jun 24 2019

KYZ111-112-114-242030-
Lee-Breathitt-Owsley-
357 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OWSLEY...WESTERN
BREATHITT AND SOUTHEASTERN LEE COUNTIES...

At 356 PM EDT, a strong thunderstorm was located over Delvinta, or
near Booneville, moving northeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Beattyville, Canyon Falls, Travellers Rest, Fillmore, Oakdale, Grass,
Earnestville, Airedale, Primrose, Athol, Ida May, Delvinta, Stay,
Vada, Maloney, St. Helens, Vincent, Tallega, Widecreek and Levi.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3744 8384 3746 8387 3748 8388 3765 8355
      3755 8347 3743 8384
TIME...MOT...LOC 1956Z 242DEG 35KT 3749 8378

KAS
Special weather statement, Jun 24, 3:59 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
359 PM EDT Mon Jun 24 2019

KYZ080-085>087-116-242030-
Whitley-Clay-Knox-Bell-Laurel-
359 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUREL...
SOUTHWESTERN BELL...KNOX...WHITLEY AND SOUTHWESTERN CLAY COUNTIES...

At 359 PM EDT, a strong thunderstorm was located over Wilton, or 8
miles west of Barbourville, moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Williamsburg, Barbourville, Pineville, Middlesboro, Julip, Swan Lake,
Goose Rock, Gausdale, Cranes Nest, Dixie, Wasioto, Avis, Siler,
Cottongin, Dewitt, Flat Lick, Wilton, House, Bimble and Lot.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3659 8421 3698 8417 3711 8367 3659 8368
      3658 8369 3658 8382
TIME...MOT...LOC 1959Z 253DEG 35KT 3686 8403

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:01 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, Perry44 min
Jun 23, 8:07 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan, Wolfe53 min
Jun 23, 8:26 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Morgan, Wolfe64 min
Jun 23, 8:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe30 min
Jun 23, 8:33 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Leslie, Magoffin, Owsley and 1 more57 min
Jun 23, 8:42 PM EDTSpecial Weather StatementJKLLeslie, Perry63 min
Jun 23, 9:00 PM EDTSpecial Weather StatementJKLMagoffin45 min
Jun 24, 11:27 AM EDTSpecial Weather StatementJKLWayne33 min
Jun 24, 1:11 PM EDTSpecial Weather StatementJKLJohnson34 min
Jun 24, 2:00 PM EDTSpecial Weather StatementJKLWolfe30 min
Jun 24, 2:25 PM EDTSpecial Weather StatementJKLPulaski35 min
Jun 24, 2:31 PM EDTSevere Thunderstorm WarningJKLEstill44 min
Jun 24, 2:36 PM EDTTornado WarningJKLEstill24 min
Jun 24, 3:01 PM EDTSpecial Weather StatementJKLPowell29 min
Jun 24, 3:17 PM EDTSpecial Weather StatementJKLJohnson28 min
Jun 24, 3:19 PM EDTSpecial Weather StatementJKLPowell26 min
Jun 24, 3:27 PM EDTSpecial Weather StatementJKLMenifee33 min
Jun 24, 3:35 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle40 min
Jun 24, 3:57 PM EDTSpecial Weather StatementJKLLee33 min
Jun 24, 3:59 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley31 min
Jun 24, 4:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Owsley and 2 more50 min
Jun 24, 4:33 PM EDTTornado WarningJKLBreathitt, Lee, Owsley27 min
Jun 24, 4:45 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe45 min
Jun 24, 5:18 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike57 min
Jun 24, 5:25 PM EDTSpecial Weather StatementJKLKnott, Letcher, Pike65 min
Jun 24, 5:42 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Magoffin, Perry, Pike78 min

Nearby

Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.